Vyvanse is a medication used to treat ADHD in children and binge eating disorders in adults. The prescription is similar to other stimulant drugs such as Ritalin, Adderall, and Concerta. The chemical in Vyvanse (called lisdexamfetamine) is a derivative of amphetamines, a highly addictive substance.
When used correctly and adequately prescribed, Vyvanse effectively treats the symptoms it was designed for, but the problem is that the drug is increasingly being abused. Easily shared between friends, the drug is becoming popular amongst teens and college students and is easily addictive for those without a prescription.
What Does Vyvanse Do?
Because the lisdexamfetamine molecule is so similar to the amphetamine molecule, high doses of Vyvanse have a high similarity to methamphetamines. For this reason, the drug is defined as a schedule II controlled substance in the U.S. because of its propensity to be abused.
These effects include:
- Fluctuations between euphoria and Irritability
- Increased energy
- Increased heart rate
- Raised blood pressure
- Dilated pupils
Addiction to amphetamines is a severe issue and one that affects addicts across all classes and creeds. One of the reasons that drugs like Vyvanse can be so dangerous is that they are legally prescribed substances, and therefore their use and abuse are easily justified. And the stigma in movies, television, and music is that legal amphetamines are no big deal! But is it harmless? It turns out the drug might have more of a negative effect on the mind and bodies of abusers than previously thought.
Table of Contents
Abuse of Legal Stimulants
One of the reasons that legal stimulants can be so dangerous is that it reduces appetite so dramatically that weight loss is often a side effect of Vyvanse abuse. The impact of not receiving proper nutrition is especially detrimental for the bodies of teens and young adults where the drug proliferates. Indications of prescription stimulant abuse include:
- Increased talkativeness
- Boosted ego
- Loss of sleep
- Loss of weight
- Withdrawal from friends/family after crashing
The Comedown from Vyvanse
Another hazardous aspect of stimulant addiction is the comedown or crash after the use of amphetamines. Because the drug often creates a feeling of euphoria when used, the comedown is an extreme opposite. The crash is especially hard for those dealing with emotional pain or mental illness. Amplified feelings of anxiety, depression, fatigue, and apathy are common amongst those crashing from an amphetamine binge.
Is There Medical Detox for Amphetamine Withdrawal?
Unfortunately, there are no prescriptions that can be given to reduce symptoms of amphetamine withdrawal. However, this does not mean that detoxing from the drug in a medical facility is not recommended. Coming down from any drug with the help of trained professionals is always advisable. Having the support, knowledge, and access to continued treatment is essential to getting clean and staying clean from amphetamines.
According to the National Institute of Health:
With the seriousness of amphetamine addiction highlighted above, it’s more important than ever to seek help if you or your loved one is experiencing a dependence on Vyvanse or any other mind-altering chemical.
Treatment is the First Step to Vyvanse Recovery
Attempting to recover from addiction on one’s own significantly reduces the success rate of getting clean. For many of those struggling with amphetamine addiction, the underlying reasons or stresses for the need to abuse substances are overwhelming when not using the drug. If you or someone you love is struggling with a substance abuse problem, contact Allure Detox today. It may be the difference between life and death.
What Are the Symptoms of Vyvanse Withdrawal?
Vyvanse (lisdexamfetamine) is a stimulant medication that is commonly used to treat Attention Deficit Hyperactivity Disorder (ADHD). When a person stops taking Vyvanse, especially if they have been using it for an extended period or in high doses, they may experience withdrawal symptoms. It’s important to note that withdrawal from Vyvanse should be managed under the supervision of a healthcare provider.
Common symptoms of Vyvanse withdrawal can include:
- Fatigue or Extreme Tiredness: Since Vyvanse is a stimulant, withdrawal from the medication can lead to a person feeling extremely tired or fatigued.
- Depression: Stopping Vyvanse can cause changes in mood, including depression.
- Increased Appetite: While taking Vyvanse, appetite is often suppressed. When the medication is stopped, there can be a rebound effect, causing an increase in appetite.
- Insomnia or Sleep Disturbances: Even though a person may feel tired, they might have trouble falling asleep or staying asleep during Vyvanse withdrawal.
- Anxiety: Some people experience heightened anxiety when they stop taking Vyvanse.
- Irritability or Mood Swings: Changes in mood, including irritability or mood swings, are common during Vyvanse withdrawal.
- Difficulty Concentrating: Since Vyvanse is used to improve focus in ADHD, stopping the medication can lead to decreased concentration and attention.
- Cravings: If the person developed a dependence on Vyvanse, they might experience strong cravings for the medication.
- Physical Aches and Pains: Some individuals report experiencing muscle aches or headaches during withdrawal.
- Vivid or Unpleasant Dreams: Changes in sleep patterns and dreaming are common during Vyvanse withdrawal.
- Slower Movement and Thought Processes: As the stimulant effect wears off, the person may feel sluggish in both movement and thinking.
To minimize these withdrawal symptoms, it is usually recommended that individuals taper off Vyvanse gradually under the supervision of a healthcare provider, rather than stopping abruptly. Additionally, supportive care, counseling, and, in some cases, medications may be used to help manage symptoms during the withdrawal process.